Battye, R.A. and Gibbons, G.W. and Rychenkova, P. and Sutcliffe, P.M. (2003) Polyhedral scattering of fundamental monopoles. Journal of Mathematical Physics , 44 (8). pp. 3532-3542. ISSN 0022-2488.
|The full text of this publication is not available from this repository. (Contact us about this Publication)|
The dynamics of n slowly moving fundamental monopoles in the SU(n+1) BPS Yang-Mills-Higgs theory can be approximated by geodesic motion on the 4n-dimensional hyperkahler Lee-Weinberg-Yi manifold. In this article we apply a variational method to construct some scaling geodesics on this manifold. These geodesics describe the scattering of n monopoles which lie on the vertices of a bouncing polyhedron; the polyhedron contracts from infinity to a point, representing the spherically symmetric n-monopole, and then expands back out to infinity. For different monopole masses the solutions generalize to form bouncing nested polyhedra. The relevance of these results to the dynamics of well separated SU(2) monopoles is also discussed. (C) 2003 American Institute of Physics.
|Uncontrolled keywords:||BPS MONOPOLES; MODULI SPACE; GAUGE GROUPS; SPHERE; POINTS|
|Subjects:||Q Science > QA Mathematics (inc Computing science)|
|Divisions:||Faculties > Science Technology and Medical Studies > School of Mathematics Statistics and Actuarial Science > Applied Mathematics|
|Depositing User:||Judith Broom|
|Date Deposited:||09 Sep 2008 06:41|
|Last Modified:||14 Jan 2010 14:29|
|Resource URI:||http://kar.kent.ac.uk/id/eprint/7971 (The current URI for this page, for reference purposes)|
- Depositors only (login required):